U.S. doctors online nowAsk doctors free
Herndon, VA
A 29-year-old male asked:

what are the signs of progress for one taking simvastatin?

1 doctor answer1 doctor weighed in
Dr. Bennett Werner
Cardiology 44 years experience
Serial blood samples: You cannot feel your cholesterol so there are no symptoms or loss of symptoms. Your blood samples will show a dramatic drop in total cholesterol and LDL ("bad") cholesterol. Your risk of heart attack falls but, of course, you can't feel that.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Wilmerding, Pennsylvania
A 58-year-old female asked:

Does candy and pop have triglycerideshow can I keep them down.I'm taking 40 milligram of zocor (simvastatin).?

1 doctor answer2 doctors weighed in
Dr. Lonna Larsh
Family Medicine 30 years experience
Triglycerides: Soda does not contain triglycerides, and most candies also do not. They do make the triglycerides in your body go up however. Triglycerides are a combination of a fat backbone with sugars attached to it. When your sugars go up, triglycerides go up. If triglycerides are a problem for you, i suspect your sugar is also an issue. Stop eating sugary snacks. Eat a plant based diet. Read diabesity.
A 43-year-old member asked:

Side effects of simvastatin to look for?

1 doctor answer5 doctors weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
Side effects: The commonest side effects are muscle pain and damage. Rarely rhabdomyolysis, lysis if muscle cells may occur and is a serious issue. Other side effects include liver damage. Gastro-intestinal disorders like constipation, diarrhea, skin rashes, precipitation of diabetes mellitus and neurologic problems like memory loss.
Dr. Gurmukh Singh
Pathology 49 years experience
Provided original answer
Wish you good health!
Dec 13, 2017
A member asked:

I've been on simvastin for 2 weeks 20mg. Can I just stop taking it or do I have to wean off?

1 doctor answer1 doctor weighed in
Dr. Rifat Naghmi
Internal Medicine 46 years experience
Simvastatin: You have to continue. Your doctor need to monitor your cholesterol profile and liver functions every 3-6 months.
A 35-year-old member asked:

What are the side effects of simvastatin?

1 doctor answer1 doctor weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Statins: This class of compounds is used to lower elevated levels of fats in the body. Common side effects include abdominal pain, diarrhea, indigestion, and a general feeling of weakness. Rare side effects include joint pain, memory loss, and muscle cramps. Cholestatic hepatitis, hepatic cirrhosis, rhabdomyolysis and myositis have been reported in patients receiving the drug chronically.
Herndon, VA
A 29-year-old male asked:

If there are signs of significant progress for one taking simvastatin, can the doses be reduced? How does it goes?

2 doctor answers2 doctors weighed in
Dr. Alan Bramowitz
Cardiology 53 years experience
Usually not. : Simvastatin should be dosed to reach target values in persons with atherosclerotic vascular disease, diabetes or those at high risk for vascular disease. Current guidelines do not include treatment for persons under 45 unless there has been a vascular event or a history of an unusually high cholesterol value as may be seen in uncommon genetic disorders.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 4, 2013

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.